Thunderstorm Wind, Suwannee
- When
- June 9, 6:17 PM EST
- Where
- Suwannee County, Falmouth
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.350, -83.133
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:00 PM EST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON JUN 9 2003 LATEST SURFACE ANALYSIS SHOWS VERY DIFFUSE FRONTAL BOUNDARY ALONG OR JUST NORTH OF NORTHERN BORDER OF GA CWA. SURFACE BOUNDAY ALSO EVIDENT ALONG GA/FL LINE WHERE A FEW STORMS ARE BEGINNING TO FIRE. NO EVIDENCE OF SEABREEZE YET BUT STILL A POSSIBILITY LATE THIS AFTERNOON. MAY SEE ENHANCEMENT IN STORM ACTIVITY WHEN AFOREMENTIONED BOUNDARY INTERACTS WITH LATE SEABREEZE...MUCH AS 06Z/12Z ETA HAS SHOWN. WILL HOLD ONTO 30 POPS FOR FLORIDA ZONES FOR THE EVENING WITH 20 POPS OVER GEORGIA. FOR TUESDAY AND WEDNESDAY...UPPER FLOW BECOMES MORE WEST OR NORTHWEST ALLOWING DRIER AIR TO WORK IN ALOFT. THIS WILL KEEP RAIN CHANCES IN THE SLIGHT CHANCE AND LOW CHANCE CATEGORIES. BY THURSDAY...LONGWAVE TROUGH DIGS INTO LOWER MISSISSIPPI VALLEY WITH RELATIVELY WEAK SW FLOW RETURNING TO NE FLORIDA. MOISTURE SHOULD INCREASE BEGINNING THURSDAY WITH AN INCREASE IN POPS ALONG WITH IT. MORE OR LESS A VERY SUMMERTIME PATTERN RIGHT THROUGH THE EXTENDED. WITH FEWER SHOWERS AND LESS CLOUD COVER...TEMPERATURES WILL BE WARMER THE NEXT TWO DAYS DROPPING A DEGREE OR TWO BEGINNING THURSDAY. MARINE...QUIET FORECAST FOR THE WATERS WITH BERMUDA HIGH IN CONTROL. NO SIGNIFICANT CHANGES TO PREVIOUS FCST. FIRE WX...NO CONCERNS. FCSTID = 25 AMG 70 92 70 93 / 20 20 20 20 SSI 73 87 74 87 / 20 20 20 20 JAX 71 91 71 91 / 30 20 20 30 SGJ 74 86 73 89 / 30 20 20 20 GNV 71 92 70 92 / 30 30 20 30 OCF 71 92 71 92 / 30 30 20 30 .JAX... FL...NONE. GA...NONE. CAMP/ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MAINLY OVER NORTHEAST FLORIDA...AND CONTINUE INTO THE EVENING HOURS. WHILE NO SEVERE STORMS ARE EXPECTED...A FEW STRONG STORMS MAY PRODUCE WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
FLZ024-092100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 403 PM EDT MON JUN 9 2003 A STRONG THUNDERSTORM WILL AFFECT THE YULEE AREA THROUGH 5 PM. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL OCCUR. MOVEMENT IS TO THE SOUTHEAST AT 15 MPH. TAKE SHELTER IF YOU HEAR THUNDER. MZ
GAZ166-092115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EDT MON JUN 9 2003 A STRONG THUNDERSTORM WILL AFFECT THE ST. MARYS AREA THROUGH 5 PM. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL OCCUR. MOVEMENT IS TO THE SOUTHEAST AT 15 MPH...TOWARDS THE SOUTHERN TIP OF CUMBERLAND ISLAND. TAKE SHELTER IF YOU HEAR THUNDER. MZ
FLZ021-092330- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT MON JUN 9 2003 A STRONG THUNDERSTORM NORTHWEST OF LIVE OAK NEAR FALMOUTH WILL PRODUCE GUSTY WINDS UP TO 50 MPH...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. MOVEMENT IS TO THE SOUTHEAST AT 20 MPH. IF YOU ARE OUTDOORS NEAR THIS STORM TAKE COVER. MZ
FLZ031-032-092345- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 708 PM EDT MON JUN 9 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND SOUTHWESTERN CLAY COUNTIES THROUGH 745 PM... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF STARKE...OR ABOUT 8 MILES SOUTHEAST OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...LAWTEY AND KINGSLEY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359505.